Quantcast

Psychotropic drug-associated electrocardiographic presentation of diffuse J-waves in hypothermia: case report and literature review.

Research paper by Hajime H Kataoka, Hirofumi H Kajiwara, Eiji E Yano

Indexed on: 11 Feb '15Published on: 11 Feb '15Published in: Heart and Vessels



Abstract

The use of psychotropic drugs is often associated with electrocardiographic (ECG) QT-interval prolongation, but there are few reports of J-waves. This report describes the case of a schizophrenic patient under treatment with several psychotropic drugs (olanzapine, valproate, and flunitrazepam), in whom ECG J-waves diffusely appeared during a hypothermic episode. We further performed a literature review of psychotropic drug-related J-waves in hypothermia. The present case highlights the importance of recognizing psychotropic drug-related ECG J-waves on an early warning sign to ensure appropriate monitoring and/or treatment for possible life-threatening side effects of such medications.